Alert archive / Idaho / Tornado Warnings in 2025

Tornado Warning 3, NWS Pocatello, ID

June 11, 2025Bonneville County, Caribou County, Idaho

NWS Pocatello, ID issued this tornado warning at Jun 11, 2025, 4:04 PM MDT for Bonneville County, Caribou County, Idaho. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2025, 4:04 PM MDT (22:04 UTC)
Expired
Jun 11, 2025, 4:15 PM MDT
In force
11 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Bonneville County, ID, Caribou County, ID

The radar

The Pocatello radar (KSFX), 127 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:00 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
2311 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WFUS55 KPIH 112204
TORPIH
IDC019-029-112215-
/O.NEW.KPIH.TO.W.0003.250611T2204Z-250611T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pocatello ID
404 PM MDT Wed Jun 11 2025

The National Weather Service in Pocatello has issued a

* Tornado Warning for...
  Northeastern Caribou County in southeastern Idaho...
  Southeastern Bonneville County in southeastern Idaho...

* Until 415 PM MDT.

* At 404 PM MDT, a severe thunderstorm capable of producing a tornado
  was located near Freedom, or 7 miles southwest of Alpine, moving
  east at 45 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Caribou and southeastern Bonneville Counties,
  including the following locations... Freedom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4296 11116 4313 11121 4317 11104 4297 11104
TIME...MOT...LOC 2204Z 255DEG 40KT 4307 11109 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

JKeyes
1 follow-up statement
523 
WWUS55 KPIH 112218
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
418 PM MDT Wed Jun 11 2025

IDC019-029-112227-
/O.EXP.KPIH.TO.W.0003.000000T0000Z-250611T2215Z/
Caribou ID-Bonneville ID-
418 PM MDT Wed Jun 11 2025

...THE TORNADO WARNING FOR NORTHEASTERN CARIBOU AND SOUTHEASTERN
BONNEVILLE COUNTIES HAS EXPIRED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been allowed to 
expire.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Idaho.

&&

LAT...LON 4296 11116 4313 11121 4317 11104 4297 11104
TIME...MOT...LOC 2217Z 255DEG 40KT 4310 11092 

$$

JKeyes

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Jun 11, 12:50 PM MDT, 3 hours 14 minutes earlier. Its key messages:

  • Marginal risk for severe storms today.
  • Isolated thunderstorms Thursday afternoon.
  • Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1250 PM MDT Wed Jun 11 2025

.KEY MESSAGES...

- Marginal risk for severe storms today.

- Isolated thunderstorms Thursday afternoon.

- Flash flood watch over Wapiti burn scar in Custer County this
  afternoon and evening.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 1238 PM MDT Wed Jun 11 2025

Upper level short wave trof continued to progress east through
Idaho this afternoon. Is kicking off fairly widespread showers
and thunderstorms with likely the most widespread at trof
passage from 2 pm through 6 pm. After 6 pm should be mainly
limited to eastern mountains with the main threat wind gusts
over 40 mph and small hail. There is a chance for an isolated
severe storm and area remains in a marginal risk. Lows tonight
in the 40s and 50s. Expect thunderstorm redevelopment Thursday
afternoon but not nearly as widespread as today and mainly
limited to the mountains. Coverage mainly isolated throughout
the day. Highs Thursday in the 70s mountains and 80s valleys.
Lows Thursday night in the 40s and 50s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 1238 PM MDT Wed Jun 11 2025

The upper level ridge at the end of the near term
forecast continues to block lows to the north through the weekend.
On Mon, there is a 28 percent chance of the upper level ridge
beginning to break down, but 72 percent chance the ridge is still in
place. A flatter flow develops on Tue for the majority of solutions,
with a 12 percent chance of an open wave being directly overhead.
The flat flow continues to be the majority solution, which could
lead to light showers and thunderstorms. On either end of the
solution spectrum, there is a slightly less than 15 percent
risk of that upper level trough still lingering and similarly
for a new upper level ridge to build into forecast area.

The southerly airflow ahead of the potential trough on Mon will make
that day the warmest of the period. Temperatures are in the middle
to upper 80s with some small areas reaching 90 deg F at the lower
elevations, and upper 70s to lower 80s in the central Idaho
mountains. The flatter flow should provide some cloudiness starting
Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it
appears the preponderance of the solutions is to return to warming.

With the zonal flow period on Tue-Wed, would expect breezy to windy
conditions possible, mainly on ridges and in the eastern Magic
Valley and lower Snake River plain.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1200 PM MDT Wed Jun 11 2025

TSRA probabilities for the afternoon have increased to the
point where PROB30 groups are useful. -SHRA has gone nearly
categorical for some this afternoon. By 11/22Z, skies will start
to clear from west to east, so first is KBYI, then KSUN, KPIH,
KIDA, then KDIJ by 12/03Z. Skies for most will be literally
clear, with another feature generating clouds late tonight.
KIDA also has a risk of getting some clouds below 2500ft AGL.
Wind will be moderately strong in thunderstorms, with gusts to
35KT-40KT. Precipitation has the potential to be moderate to
heavy at times, with Precipitable Water as high an inch in the
KPIH/KIDA area.

Expecting a return of TSRA on Thu afternoon, but no risk of
severe TS.

&&

.FIRE WEATHER...
Issued at 1256 AM MDT Wed Jun 11 2025

A strong system/trough will move through the area today
bringing widespread showers and scattered thunderstorms late
this morning into the early evening. Moderate to strong
outflows and moderate to large hail are expected with
thunderstorms. Also, expect moderate to heavy brief rainfall
with thunderstorms. Isolated flooding is possible, especially
for the Wapiti burn scar north of Stanley. Temperatures will
drop 4 to 8 degrees (70s to 80s) today and Thursday compared to
yesterday but temperatures will still be above normal. Isolated
thunderstorms are expected Thursday as well. The area begins to
dry out again towards the end of the week and into the weekend
with temperatures rising back to the 80s and 90s by the weekend.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM MDT this evening for IDZ072.

&&

SHORT TERM...GK
LONG TERM...Messick
AVIATION...Messick
FIRE WEATHER...TW

In the hours before

Special weather statement, Jun 11, 3:41 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pocatello ID
341 PM MDT Wed Jun 11 2025

IDZ068-073>075-112230-
Wood River Foothills ID-Sun Valley Region ID-
Big Lost Highlands/Copper Basin ID-Lost River Valleys ID-
341 PM MDT Wed Jun 11 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CUSTER...
NORTHWESTERN BLAINE AND WEST CENTRAL BUTTE COUNTIES THROUGH 430 PM
MDT...

At 340 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles east of Trail Creek Pass, or 15 miles northeast
of Sun Valley, moving east at 30 mph.

HAZARD...Wind gusts in excess of 45 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Ketchum, Sun Valley, Mackay Reservoir, Trail Creek Pass, Copper Basin
Airport, and Twin Bridges Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4359 11456 4398 11421 4399 11369 4362 11361
TIME...MOT...LOC 2140Z 257DEG 49KT 4380 11407

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH

GK
Local storm report, Jun 11, 3:46 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
346 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Lightning        5 E Arco                43.63N 113.20W
06/11/2025                   Butte              ID   Emergency Mngr

            Lightning damage and fire to telephone pole.

&&
Local storm report, Jun 11, 3:48 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
348 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Dmg     5 E Arco                43.63N 113.20W
06/11/2025                   Butte              ID   Emergency Mngr

            power outage in portions of Butte County.

&&
Local storm report, Jun 11, 3:56 PM MDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
356 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tstm Wnd Gst     5 E Lava Hot Springs    42.62N 111.91W
06/11/2025  M76 MPH          Caribou            ID   Mesonet

            Fish Creek Summit ITD Mesonet.

&&
Local storm report, Jun 11, 3:57 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
357 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tstm Wnd Gst     5 N Grace               42.65N 111.73W
06/11/2025  M47 MPH          Caribou            ID   Mesonet

            Gem Valley ITD mesonet.

&&
Local storm report, Jun 11, 3:59 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
359 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Tstm Wnd Gst     3 N Chilly              44.12N 113.87W
06/11/2025  M55 MPH          Custer             ID   Mesonet

            Willow Creek Summit ITD Mesonet.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:05 PM MDTSpecial Weather StatementPIHMinidoka40 min
Jun 11, 1:35 PM MDTSpecial Weather StatementPIHCassia40 min
Jun 11, 1:37 PM MDTSpecial Weather StatementPIHPower38 min
Jun 11, 1:53 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida37 min
Jun 11, 2:15 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power45 min
Jun 11, 2:24 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power51 min
Jun 11, 2:42 PM MDTTornado WarningPIHBannock, Oneida, Power33 min
Jun 11, 2:53 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Caribou37 min
Jun 11, 3:04 PM MDTSpecial Weather StatementPIHCuster41 min
Jun 11, 3:12 PM MDTTornado WarningPIHBannock, Caribou, Franklin, Oneida, Power33 min
Jun 11, 3:13 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Caribou47 min
Jun 11, 3:14 PM MDTSevere Thunderstorm WarningPIHCuster46 min
Jun 11, 3:41 PM MDTSpecial Weather StatementPIHBlaine49 min
Jun 11, 3:43 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou, Franklin47 min
Jun 11, 4:39 PM MDTSpecial Weather StatementPIHButte51 min
Jun 11, 5:49 PM MDTSpecial Weather StatementPIHClark26 min

Nearby

Tornado Warnings in Idaho, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.